Alert archive / Florida / Lake Wind Advisories in 2016

Lake Wind Advisory 12, NWS Melbourne, FL

June 19, 2016Volusia County, Florida

NWS Melbourne, FL issued this lake wind advisory at Jun 19, 2016, 4:13 AM EDT for Volusia County, Florida. It took effect at Jun 19, 2016, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2016, 4:13 AM EDT (08:13 UTC)
In effect from
Jun 19, 2016, 11:00 AM EDT
Expired
Jun 19, 2016, 8:00 PM EDT
In force
9 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1224 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1224 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jun 18, 4:45 PM EDT, 11 hours 28 minutes earlier.

Area forecast discussion, Jun 18, 4:45 PM EDT, 11 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
445 PM EDT SAT JUN 18 2016

.DISCUSSION...

Currently/Tonight...
Frontal bndry over N FL weakened the lcl pgrad enough to allow the
east coast sea breeze to dvlp by mid aftn. Coupled with sfc
dewpoints in the M/U70s and cool mid lvl temps...several strong
tsras were triggered by mid aftn with frequent to excessive
lightning...wind gusts 40-50mph...and very heavy rain. Bndry pushing
NE to SW thru late aftn will cont to spark additional strong/isold
svr storms S of U.S. Hwy 192.

Precip N of SR46 has been steadily deteriorating into stratiform
debris rain over the past hr...suggesting additional storm duration
will be limited and focused mainly along and south of the FL
Turnpike. Timing of the seabreeze/mesoscale bndry will take it into
SW FL by sunset...should see the bulk of any additional strong/svr
activity thru then. Primary threats will be frequent CG lightning
and wind gusts btwn 40-50mph. Small hail psbl as well with H50
temps still holding btwn -8C/-9C.

Included a pre-1st pd to cover ongoing precip...carrying a chc of
shra/tsra areawide thru midnight. Afterward...frontal bndry will
make steady progress thru central FL...with N/NE flow in its wake
that will stabilize the lcl airmass and bringing an end to any sig
precip. Slightly cooler temps than prev nights...but still in the
muggy L/M70s.

Sun-Tue...(Modified prev disc)
Closed H85-H50 low vcnty of Bermuda early Sunday will drift slowly
Nwd, eventually becoming absorbed by a developing trough over the NE
CONUS on Tue. The local area will remain in a N/NE low/mid lvl flow
pattern between the cutoff low and a very strong heat ridge over the
western and central U.S. Strung out surface low will execute a slow
cyclonic loop offshore the eastern seaboard...cranking a "back door"
frontal trough into S FL by Sunday afternoon...quite rare for early
summer.

A strong NE to ENE wind surge coupled with a modified but much drier
maritime air mass will quickly spread S/W through the CWA by late
Sun afternoon, pushing higher rain chances out of the area late in
the day. Drier conditions and nil to minimal rain chances on tap
through Tuesday, save for a small chance for nocturnal coastal
showers Sunday night, and a small chance for diurnal convection
across the southern half of the CWA on Tuesday.

Max temps will be slightly below normal with M80s along the coast
and U80s inland, perhaps a few readings near 90F well inland Tuesday
afternoon as onshore flow weakens. Mins will also be quite a bit
cooler than they have been as of late, generally in the U60s to near
70F inland, and L70s along the coast.

Wed-Sat...(prev disc)
Global models are having a hard time handling the extent of the
amplification of the eastern CONUS/western Atlantic trough late next
week. As mentioned in the Fri mrng discussion, consensus/continuity
was bound to be fleeting, and lo and behold the 00Z guidance bears
this out. The last several runs of the GFS have gone back and forth
between a cutoff western Atlantic low and a progressive trough,
while the ECM has changed to a less amplified, more progressive
solution.

As usual, the CMC falls closer to the GFS while the UKM favors the
ECM. What we're likely to see is ECFL remaining to the SW of any
significant trough/low feature, resulting in NW flow aloft. This
could somewhat dampen an attempt by the Atlantic ridge and
associated deeper moisture to build back N/W into FL, so for now
will be keeping pops no higher than climo - in the 30-40 percent
range from mid to late next week, until a clearer synoptic picture
emerges. Temps near climo.

&&

.AVIATION...Thru 19/18Z.
Sfc winds: Thru 18/23Z...N of KISM-KMLB bcmg N/NE 9-13KTS slgt chc
sfc G45KTS vcnty of shras/tsras...S of KISM-KMLB W/SW 8-12KTS slgt
chc sfc G40KTS vcnty of shras/tsras. Btwn 18/23Z-19/03Z...bcmg N/NE
4-7KTS. Btwn 19/13Z-19/16Z...bcmg NE 11-15KTS with fqnt sfc G18-
23KTS.

Vsbys/WX/Cigs: Thru 19/00Z...nmrs MVFR shras/IFR tsras mvg E/SE arnd
15KTS...chc LIFR tsras with sfc G45KTS. Btwn 19/00Z-19/04Z...areas
MVFR ra/isold IFR tsras. Aft 19/04Z...slgt chc MVFR shras.

&&

.MARINE...
Tonight...Frontal trof over N FL fcst to push thru central FL down
to the vcnty of Lake-O by sunrise with sfc/bndry lyr winds shifting
from W/NW to N/NE in its wake. Wind surge will follow a few hrs
behind the fropa...incrsg to 15-20KTS nearshore and arnd 20KTS
offshore from the Cape Nwd. Seas building N of Sebastian Inlet from
2-3FT this evng to 5-7FT by daybreak Sun...SCA in place for the
offshore waters as of 06Z. Surge not expected to affect the Treasure
Coast waters overnight...winds 10-15kts with seas aob 2FT nearshore
and 2-3FT offshore.

Sun-Sun Night...NE surge will set in areawide as strong high pres
ridge builds over the Mid Atlc and interacts with a dvlpg low pres
system in the vcnty of Bermuda. This surge will push the front into
S FL with SCA conditions anticipated by late mrng. fresh to strong
NE breeze will build seas to 5-7FT nearshore and 6-9FT offshore by
early aftn.

Mon-Mon Night...Initial wind surge will diminish as the ridge erodes
over the SE CONUS and the storm system pulls N of the NC Outer
Banks. Seas will be slow to improve as a long N/NE fetch dvlps along
the ern seaboard that will pushes a large NE swell into the east FL
coast. Seas 6-8FT nearshore and 7-9FT offshore early in the day...
subsiding to 5-6FT nearshore and 6-7FT offshore by early evng...
then 4-6FT areawide overnight. Will extend SCA to 02Z Mon night

Tue-Thu...Winds and seas will cont to through mid week as a weak
high pressure ridge sags into Florida. Favorable boating conds
anticipated by daybreak Wed with seas 2-3ft and light to gentle NE
winds. Winds shifting to a light to gentle srly breeze late Wed
night...then light and variable on Thu as the Atlc ridge axis
rebuilds over central FL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  85  70  83 /  20  20   0  20
MCO  74  89  70  87 /  20  30  10  20
MLB  76  86  72  85 /  20  40  10  20
VRB  75  87  71  86 /  20  40  10  20
LEE  75  90  69  89 /  20  20  10  20
SFB  74  88  68  87 /  20  30   0  20
ORL  74  87  70  86 /  20  30  10  20
FPR  75  86  71  86 /  20  40  10  20

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...Small Craft Advisory from 11 AM Sunday to 10 PM EDT Monday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet
     20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 2 AM Sunday to 10 PM EDT Monday for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Short Term/Marine....Bragaw
Aviation/Impact Wx...Wimmer
Radar Watch..........Lascody/Weitlich
Hazardous weather outlook, Jun 18, 9:54 AM EDT, 18 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
954 AM EDT SAT JUN 18 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
954 AM EDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED SHOWERS AND THUNDERSTORMS LATE THIS MORNING WILL INCREASE
IN COVERAGE THROUGH THE AFTERNOON AS A SURFACE FRONT APPROACHES
FROM THE NORTH. COOLER TEMPERATURES ALOFT WILL ONCE AGAIN SUPPORT
STORMS CAPABLE OF PRODUCING WIND GUSTS AROUND 50 MPH WITH THE
POTENTIAL FOR GUSTS TO 60 MPH IN THE MARGINALLY SEVERE STORMS.
OTHER HAZARDS WILL BE FREQUENT CLOUD- TO- GROUND LIGHTNING, AND
SMALL HAIL. STORM MOTION, WHILE GENERALLY REMAINING FROM THE WEST
TO THE EAST, WILL BE SLOWER TODAY. LOCALLY HEAVY RAINFALL OF 1 TO
2 INCHES IN A QUICK 60 TO 90 MINUTE PERIOD COULD LEAD TO TEMPORARY
LOCALIZED FLOODING ALONG ROADWAYS AND LOW- LYING AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS IN EXCESS OF 34 KNOTS AS THEY MOVE FROM WEST TO EAST
ACROSS INLAND LAKES, THE INTRACOASTAL, AND THE NEARSHORE ATLANTIC
WATERS OF EAST CENTRAL FLORIDA.

.WIND AND SEA IMPACT...
WEST WINDS OF 15 TO 20 KNOTS ARE FORECAST TO CONTINUE EARLY THIS
MORNING OVER THE OFFSHORE WATERS OF EAST CENTRAL FLORIDA. WHILE
WINDS ARE EXPECTED TO SUBSIDE THIS AFTERNOON, WINDS AND SEAS WILL
BEGIN TO BUILD ONCE AGAIN OVERNIGHT TONIGHT INTO SUNDAY MORNING,
INITIALLY OVER THE OFFSHORE WATERS OF VOLUSIA AND BREVARD COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SHOWER AND THUNDERSTORM COVERAGE WILL DECREASE SIGNIFICANTLY SUNDAY
AND EARLY NEXT WEEK AS DRIER AIR FILTERS IN FROM THE NORTH. A
PERIOD OF HAZARDOUS BOATING CONDITIONS IS EXPECTED BEGINNING
SUNDAY MORNING AS NORTHEAST WINDS BUILD BEHIND A WEAK SURFACE
FRONT. SEAS WILL REMAIN POOR TO HAZARDOUS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WIMMER UPDATE/ULRICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:10 AM EDTBeach Hazards StatementMLBVolusia16 hr

Nearby

Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.